Kratom Overdose: Why It Happens and the Signs to Look Out for

Is Kratom Overdose Possible?

Yes, Kratom overdose is possible. However, it can only happen if the person using it mixes it with other drugs.

Kratom may be legal, but it’s still a controversial drug. Many are still skeptic about the real effects of it. According to research, Kratom can influence different effects on each person. But, overdosing is very unlikely.

Kratom enthusiasts from different parts of the globe defended the drug by claiming that it played a huge role in improving their states of mind and energy levels. It also helped former drug addicts and dependents by controlling their cravings for opioid drugs like heroin and OxyContin.

Sadly, the Drug Enforcement Agency or DEA, as commonly known by many, may be able to turn the Kratom illegal soon.

Is It Dangerous to Use Kratom?

As you may already know, there isn’t enough research to prove the benefits of Kratom. It goes the same way with its negative effects. There is little investigation documented regarding the adverse outcomes of the drug.

It could be dangerous, but only if you have no control. If you mix it with other drugs, there’s a considerable chance that your body will not respond to it well, and Kratom overdose might happen.

Can It Be Used as a Medication?

There’s still so much to learn about Kratom. Many researchers are working on it as they want to figure out if it can function as a pharmaceutical. Kratom can manage pain without affecting the person’s breathing. Unlike opiate drugs, they suppress your respiration, which can cause drug overdose and can even lead to death.

Are There Any Side Effects?

The DEA has received several reports of the following adverse effects associated with the use of Kratom long term:

  • Muscle and bone pains
  • Hostility
  • Twitchy limbs
  • Runny nose
  • Aggression

It takes longer for users to develop dependence and tolerance to Kratom compared to those who use opiates.

What Are Other Things People Should Know About Kratom?

     I. Originated from Southeast Asia, the leaves extracted from Kratom will provide you with two effects:

  • You’ll experience sedative effects if you use low doses.
  • A sedative high will take place once you use high doses.

Workers from the said region have used the plant for many years now to boost their energies and alleviate muscle pains.

    II. Today, Kratom is legal in the USA. However, it’s controlled in Thailand and other Asian countries. In the future, there’s a high probability that the DEA will change its status as a schedule I drug. It will be in the same class as heroin and marijuana.

  III. Many people, particularly recovering drug addicts, are against on the DEA’s plan. They claimed Kratom has greatly helped them with their recoveries.

   IV. You can purchase Kratom online if you’re from the USA. People either chew or smoke it. Some steep its leaves to make tea.

Is There a Treatment to Kratom Dependence and Addiction?

The abuse and misuse of any substance, be it legal or illegal, are dangerous. Without any scientific proof and enough research to back the long-term effects of a particular substance, it’s not worth taking risks.

If you are under medication for health or mental problems, trying to introduce another substance to your body will result to serious health risks. In this case, a Kratom overdose might happen if you choose to use it while taking other medicated drugs.

What Are the Signs of Overdose?

Kratom Overdose: Why It Happens and the Signs to Look Out for1

A recent study was performed on the use and misuse of Kratom. The CDC or the Centers for Disease Control and Prevention utilized the reports made by the National Poison Data System to examine the rising popularity of using Kratom based on the figures for incidents related to it. From 2010 to 2015, the calls made to poison centers linked with Kratom abuse have significantly increased, from 26 calls in 2010 to a staggering 263 in just five years.

The people who called help for Kratom overdose have reported these signs:

  • Drowsiness
  • Nausea
  • Hypertension
  • Tachycardia or fast heartbeat
  • Seizure
  • Coma

As you can see, Kratom overdose can be life-threatening. To prevent your health and life from serious health consequences, don’t misuse Kratom by mixing it with other substances and medications.

, , , ,

Leave a Reply